MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y358H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure in 2024 and suture was used.During the procedure, when the surgeon used the y358h*1ea to suture skin, when tie the suture, this were suture was broken.So, she used other y358h to complete this procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 unable to investigate further additional h3 investigation summary: the product was returned to ethicon for evaluation.One needle and one suture piece in use condition outside the foil packet that pertains to product code y358 were received for analysis.During the initial inspection of the sample, it was observed that the needle is separated from the suture.The suture was examined and it was noted that one end is cut, possibly by a surgical instrument, while the other end shows the mark of insertion.Besides that, body fluids were found on the strand.Additionally, the area of the swage and attachment was observed to be as expected.The barrel hole was examined and no suture remnant was observed.The product code y358 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.Per the conditions of the returned sample, no conclusion could be reach on the cause of the reported event.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MCRYL VIO 36IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21212368
Report Number2210968-2025-00843
Device Sequence Number17100635
Product Code GAN
UDI-Device Identifier10705031059023
UDI-Public(01)10705031059023(17)290131(10)UBMLZM
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY358H
Device Lot NumberUBMLZM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown